Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Aromasin

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 12-11-2009, 04:10 AM
anne fischer anne fischer is offline
Junior Member
 
Join Date: Dec 2009
Posts: 1
Smile hooray!

After being on tamoxofin for 2-1/2 years my dr. put me on aromacin.
I took it for 2 years and 1/2 and had my last visit withmy oncologist yesterday.

I just wanted to say that I have never had any side affects to speak of....although the Dr. said now that I'm going off I will probably experience more energy.

I thank God that these drugs were available and enabled me to be cancer free and hopefully I will remain so for a long time.

Lots of times, side affects are a matter, I think, of dwelling on things....just keep going, and ignore any sides you might think you have, and they willl go away.
Reply With Quote
  #2  
Old 05-26-2010, 08:51 AM
Sue Sue is offline
Junior Member
 
Join Date: May 2010
Posts: 1
Default

Anne, as happy as I am to learn that you had no ill effects from 2 years on Aromasin, I have to say that I find your cavalier dismissal of the side effects others are experiencing to be quite insensitive. For you to suggest that the ladies posting here “ignore any sides you might think you have, and they will go away” is just plain ignorant. The treatment for Cancer, above any other disease, is well known to involve extremely aggressive therapeutic agents with a frightening array of iatrogenic effects. Aromasin-Exemestane literature lists numerous potential side effects identified in clinical trials- some symptoms involving upwards of 30% of the participants. Actually, it would be more surprising to me if a drug capable of suppressing an additional 85% (on average) of the remaining Estrogen in post-menopausal women caused NO problems. Just the normal decrease in Estrogen levels during menopause plays havoc with our bodies…think what goes on when you decrease that by another 85%.
A week ago, at my requested, my doctor agreed to take me off Aromasin. I had used it for a year after running a full 5 yrs of Tamoxifen. Aromasin is the first medicine I’ve ever had issues with and I can unequivocally state that the quality of my life was severely impacted by it. I experienced: joint aches and pains, problems specifically with thumbs locking, substantial hair loss and overall fatigue. If you take a moment you might notice these as part of a reoccurring theme on any message board dealing with side effects of this medication. Obviously your experience with Aromasin was different than mine but it doesn’t invalidate mine or draw the conclusion that mine’s all in my head. Oh Anne…sigh…I have met so many brave and remarkable women sharing this journey with me since my diagnosis in 2003 that I’m completely appalled by what you have said.
Reply With Quote
  #3  
Old 07-22-2010, 05:09 PM
NanB NanB is offline
Junior Member
 
Join Date: Jul 2010
Posts: 1
Default SEs from Aromasin & the other AIs...Yes, they exist

I am new to this site and felt compelled to respond to Anne's post that she had minimal to no SEs from Aromasin. But first, I have Stage IIIC breast cancer, aggressive, 24 nodes positive, and I am coming up on my 2 years since first diagnosed at age 58. My future most likely includes a recurrence & mets. There is NO ignoring the horrible SEs I've suffered due to the 3 AIs I've been on so far. Today I stood in the shower and sobbed because of the crippling pain, nausea/retching, excessive sweating, hot flashes, no energy, coughing, and all the other SEs associated with the AIs. My "discomfort" is increasing as the months roll on, not leveling out or decreasing. Come on, Anne, please understand that for some of us, there is no "ignoring" the pain, so please don't try to minimize it for the rest of us. I agree with Sue's reply even while I celebrate your success on Aromasin, but that is not the reality for many of us.

I don't "dwell" on what I am experiencing and it is not a matter of mind over pain, as if I could magically control the misery I live with every dang day & night. I do what I can like most of us that suffer from the SEs.

I see my Onc next month and intend to talk about the lousy Quality of Life I have. In fact, on a scale of 1 to 10, my QoL is about a 3 right now.

Take care & good luck on your Journey.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 03:29 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.